Aa
Aa
A
A
A
Close
681348 tn?1226596590

Questions about VT in ECG

I am a 45 year old male who suffered a snapped tendon in my leg. After the operation to fix it I suffered a Pulmanary Embolisim (PE) blocking my main pulmanary artery & segmental / sub segmental arteries bilaterally. The PE was caused by an extensive thrombosis (DVT) after surgery to my leg. The PE caused me to get very breathless & go blue etc. On my way to the ambulance I suffered a further attack and the ambulance ECG showed I was in VT. I was in hospital a short time & put on Warfarin for the clots & Ramipril for high blood pressure. I was also prescribed Nitrolingual spray for chest pains (angina). I have been out of hospital for about seven weeks & still suffer from chest ache and sometimes stabbing pains from the left & centre of my chest in the area of my heart. Blood test showed that Troponin had been released into my blood stream as a result of the trauma.

My question is:
I'm worried that my heart has been damaged as a result of the trauma caused by the PE and if there is a risk that further damage will occur if no preventative action is taken. I can't get answers from the specailist because he will not enter into dialogue with me so I am very worried not knowing my best course of action. Can anyone help with advice or information?
3 Responses
251395 tn?1434494286
I am sorry to hear about your injury and the complication from a DVT. I am further concerned that your Dr will not discuss your, very real, concerns with you. Do you have a primary care Dr that you could call?

When the body sustains trauma, it is not unusual for your heart to respond in the manner you mentioned. As far as the VT you expereinced. This likey occured due to the lack of oxygen you had from the PE. When the heart is not receiving adequate oxygen, the electrical conduction then gets disturbed and can cause different types of arrhythmia. Once the cause is found and treated, it is not likely to recur. It sounds like you were treated promptly for this.

You were probably given IV Heparin while in the hospital and then dc'd with Coumadin(Warfarin) This needs to be taken for at least 3-6 months after having a PE.

My best advice is to give your own Dr a call and not let the arrogance of the specialist deter you from getting the questions that you have every right to ask...answered.

Please let us know how this works out for you. Let me know if I can help you:)
612551 tn?1450022175
COMMUNITY LEADER
I see you are in the UK.  How does getting a second opinion work for you/there? Here I ask in the belief that you are dealing with government (national) provided medical coverage.  This is something we may see in coming years in the USA.

Now, in the USA getting a second opinion cost money, of course, but for those with insurance it is usually allowed and the extra cost in small or nothing to the patient.  

Here I am not helping much, as I'm asking question on how your medical system works.  That said, I support what Brook_38 said coupled with the recommendation to consider getting a second opinion...a different doctor.  
681348 tn?1226596590
Hi Brooke_38,

Thanks for your words of support. I have managed to get my GP (primary care doctor to rerefer me to the specailist and they have agreed to do some further tests. To be honest I'm not interested in the further tests I'm more interested in getting some answers & guidence on my condition. The tests may help with this I suppose so I good thing I think.

Anyway from my experience so far with this doctor he won't actually be there when I attend Just the nurses on the unit who of course will not express any opinions or give any guidence because of the silly liability laws we have here now.

Thanks,

Eddie.
Have an Answer?

You are reading content posted in the Heart Rhythm Community

Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.